Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 134, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 24, 2016, 5:25 AM CDT for DeSoto County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 5:25 AM CDT (10:25 UTC)
- Expired
- Jul 24, 2016, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County DeSoto County, MS
The radar
The Memphis radar (KNQA), 48 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
478 WGUS54 KMEG 241025 FFWMEG MSC033-241330- /O.NEW.KMEG.FF.W.0134.160724T1025Z-160724T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 525 AM CDT SUN JUL 24 2016 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI... * UNTIL 830 AM CDT * AT 524 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SOUTHAVEN...OLIVE BRANCH...HORN LAKE...HERNANDO...LEWISBURG... LYNCHBURG...FAIRHAVEN...NESBIT...CEDARVIEW...FREES CORNERS... PLUM POINT...WEST DAYS...ALDEN...JAGO...COCKRUM... BRIGHT AND TWIN LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3499 8977 3480 8977 3480 9011 3499 9010 $$
1 follow-up statement
805 WGUS74 KMEG 241328 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 828 AM CDT SUN JUL 24 2016 MSC033-241338- /O.EXP.KMEG.FF.W.0134.000000T0000Z-160724T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DESOTO MS- 828 AM CDT SUN JUL 24 2016 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN DESOTO COUNTY WILL EXPIRE AT 830 AM CDT... THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3499 8977 3480 8977 3480 9011 3499 9010 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:19 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 24, 4:19 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
419 AM CDT SUN JUL 24 2016
.DISCUSSION...
Primary interrelated forecast challenges remains heat indices and
convective trends.
Early morning GOES water vapor imagery showed a broad upper level
height ridge across the southern half the CONUS. This upper ridge
had deamplified from its position over the central plains several
days ago. In addition, a weak nearly stationary easterly wave and
extensive mid/upper level cloudiness was present over the lower
MS River valley. This wave will drift slowly west into AR/LA by
this afternoon, likely initially focusing thunderstorm development
in this region. In the weakly-sheared environment, additional
thunderstorms will likely develop along eastward-expanding
outflow boundaries into the Midsouth.
In areas not affected by thunderstorm outflow, heat indices could
quickly warm above 105F. The heat advisory has been carried over
today, but the initial presence of high clouds and low level
thunderstorm outflow later today limits forecast confidence.
Similar conditions expected for Monday. Given the limited forecast
confidence, and after collaborating with surrounding forecast
offices, have deferred extending the Heat Advisory into Monday.
Tuesday will see the arrival of weak westerly upper level flow
and additional destabilizing effects of a stationary sheer axis
near the Arklamiss. Northwest upper level flow will gradually
increase in strength with height falls through late in the week,
leading to continued rain chances and daytime temperatures
moderating to near or slightly below normal as we close out July.
PWB
&&
.AVIATION...
06z TAF Set
Isolated TS near MEM is shifting to the South and should not be a
factor in the forecast by 06z. Winds will be light and variable
tonight...generally from the south around 5kt tomorrow. Additional
Thunderstorms are expected to develop by midday tomorrow...likely
impacting all sites. Patchy MVFR BR is possible at TUP MEM and MKL
tonight within a few hrs of sunrise.
30
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.
MS...Heat Advisory until 8 PM CDT this evening for Benton MS-Coahoma-
DeSoto-Marshall-Panola-Quitman-Tallahatchie-Tate-Tunica.
TN...Heat Advisory until 8 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 24, 3:30 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CDT SUN JUL 24 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 330 AM CDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND STRONG WINDS THROUGH THIS EVENING. OUTSIDE OF AREAS NOT AFFECTED BY THUNDERSTORMS...HEAT INDICES WILL WARM TO READINGS OF 103 TO 108 DEGREES...MAINLY NORTH OF A LINE FROM CHARLESTON MISSISSIPPI TO HOLLY SPRINGS MISSISSIPPI TO SAVANNAH TENNESSEE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES OF 100 TO 105 DEGREES WILL BE POSSIBLE MONDAY. SCATTERED STRONG THUNDERSTORMS WILL POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.